Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest

doxycycline not working?

Recommended Posts

Guest

k so i have been on doxy for about 3 to 4 months now. i heard it takes 2-3 months for the effects of it to be seen.

i had moderate/severe acne on my face with cysts and inflamed pustules. most of the inflamed ones are gone now after taking doxy and using topical creams like bp and differin. what's left are the red marks and occasionally a few small white pustules here and there which come and go every 4 or 5 days. and a few non-inflamed bumps (which i think are cysts/nodules) have still been lingering near my jawline for months now.

then recently my body acne came back. i have always had body acne but a few weeks ago i started breaking out real bad on my chest and back.

does all this mean doxy isn't effective on me? is the expected effect of 4months of doxy supposed to make me completely clear (face+body)? should i change antibiotics? and what if doxy did have an effect on me but i changed antibiotics? will the effect from doxy carry on with the next antibiotic or should i expect another breakout? i take doxy twice a day everyday btw.

thanks for your time and replies (:

Share this post


Link to post
Share on other sites

hello! i am also taking doxy as well but it has been going well so far (in the middle of the second month). i still get some tiny breakouts here and there but overall, everythings fine. i just wanna remind u that when taking doxy, u have to be somewhat strict with your diet. for example, you cant ingest dairy, iron, and vitamins within 2-3 hours of taking the medicine. Have you been aware of what you eat whenever u take doxy? Also, the products that u use externally can possibly be keeping you from seeing results.

Share this post


Link to post
Share on other sites
Guest

hey!

i haven't really been strict on my diet. my dermatologist didn't really warn me about any of those actually, other than that you have to take it after a meal cause it may cause nausea otherwise. "within 2-3 hours of taking the medicine", you mean AFTER taking doxy, not before, right? cos i've been taking it immediately after breakfast and dinner o.O

as for the external products i use, aren't they suppose to help stop the growth of bacteria on my face too? i've been using benzoyl peroxide and differin as prescribed by my dermatologist every night.

sigh, gonna see the doctor later today. let's see what shes gotta say...

Share this post


Link to post
Share on other sites

Hi again! Well when i said 2-3 hours, it could be before or after. What i usually do is take doxy right when i eat breakfast ( which doesnt consist of any dairy or iron). Then, 2-3 hours after i took the doxy, i can eat things with dairy or iron. Always make sure to keep track of the time u take doxy! I know its a little tough but u will get used to it. My derm never told me any of that either. Its actually our responsibility as the patient to read the paper that comes with the medicine. That way u know what u can or cannot do while taking the medication and it also says the side effects. If u still dont have the paper, u can look online for info about doxy.

Edited by amc25

Share this post


Link to post
Share on other sites
Guest

oh damn, maybe thats why doxy didnt work. but nvm, cos now my doc has put me on erythromycin tablets instead of doxy, twice a day too. the pharmacist told me to take it on an empty stomach or half an hour before meals for better absorption. she also gave me the info pamphlet to read about it so i guess i'm fine. hope it works... gotta wait another few months for results.... but right now i havent broken out in days (:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×